Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 14, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jun 22, 2004, 5:34 PM CDT for Kleberg County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 5:34 PM CDT (22:34 UTC)
- Expired
- Jun 22, 2004, 6:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2207 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
517 WFUS54 KCRP 222234 TORCRP TXC273-222300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 PM CDT TUE JUN 22 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... EASTERN KLEBERG COUNTY IN TEXAS * UNTIL 600 PM CDT * AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EASTERN KLEBERG COUNTY NEAR ALAZAN BAY...OR ABOUT 23 MILES SOUTHEAST OF KINGSVILLE...MOVING NORTHEAST AT 5 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ALAZAN BAY AROUND 540 PM CDT... OPEN COUNTRY IN EASTERN KLEBERG COUNTY AROUND 550 PM CDT... IF YOU ARE CAUGHT OUTSIDE...MOVE TO A STURDY BUILDING OR UNDERGROUND SHELTER. AS A LAST RESORT...SEEK SHELTER IN A DITCH...CULVERT OR LOW SPOT...AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2734 9766 2725 9742 2746 9732 2755 9754 $$ TMT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 22, 2:23 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 22, 2:23 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 223 PM CDT TUE JUN 22 2004 .SHORT-TERM (TONIGHT AND WEDNESDAY)...AN ABUNDANTLY MOIST AND UNSTABLE ATMOSPHERE WILL RESIDE OVER THE REGION. 500HPA SHORTWAVE ENERGY OVER MEXICO(PER SATELLITE IMAGERY) WILL OVERSPREAD THE AREA BEGINNING AROUND MIDNIGHT AND CONTINUE THROUGH WEDNESDAY. AMPLE 700-300HPA DIFFERENTIAL CYCLONIC VORTICITY ADVECTION AND LAYERED Q-VECTOR CONVERGENCE ALONG WITH SIGNIFICANT 250HPA DIFFLUENCE WILL PROVIDE ADEQUATE UPPER-LEVEL FORCING. QUASI-STATIONARY OUTFLOW BOUNDARY ALONG THE COAST THIS EVENING AND A WEAK COLD FRONT APPROACHING THE NORTHERN EDGE OF THE CWA WEDNESDAY WILL GENERATE SUFFICIENT LOW-LEVEL FORCING AND SERVE AS FOCUSING MECHANISMS FOR ENHANCED RAINFALL. WILL TREND POPS FROM HIGH-END CHANCE THIS EVENING TO CATEGORICAL ON WEDNESDAY. WILL EXTEND THE FLASH FLOOD WATCH THROUGH WEDNESDAY AND INDICATE ADDITIONAL BASIN AVERAGE AMOUNTS BETWEEN 1 AND 3 INCHES WITH LOCALIZED AMOUNTS BETWEEN 3 AND 5 INCHES. CONVECTIVE MIXING AND PLENTIFUL CLOUD COVER AND PRECIPITATION ARGUES UNDERCUTTING GUIDANCE TEMPERATURES. SCEC/LOW-END SCA CONDITIONS ACROSS THE WATERS TONIGHT WILL WEAKEN WEDNESDAY AS THE COLD FRONT RELAXES THE GRADIENT. && .LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...WV IMAGERY INDICATES AN IMPRESSIVE VORT MAX MOVING THROUGH NRN MEXICO ATTM. THIS SYSTEM IS EXPECTED TO PUSH TO THE EAST OF THE AREA EARLY IN THE FCST PD. THIS IS LINE WITH THE ETA/CANADIAN MODEL SOLNS. THINK THE GFS IS TOO SLOW AND SUBSEQUENTLY WAY TOO WET. PWS AT OR ABV 2 INCHES...A QUASI-STATIONARY FNTL BNDRY TO OUR NORTH AND PERSISTENT DIV/DIFL ALOFT ALONG WITH THE AFOREMENTIONED VORT MAX WL KEEP AT LEAST SCTD CONVECTION IN THE FCST THROUGH THU. THE POTENTIAL FOR TRAINING OF ECHOES WL EXIST GIVEN THE NEARLY UNIDIRECTIONAL SWLY FLOW ALOFT AND WITH THE FNT AND POSSIBLE OUTFLOWS IN THE VCNTY. WL LKLY NEED TO EXTEND THE FFA FOR EARLY IN THE PD. WL KEEP THE HIGHEST POPS ACROSS THE EAST. BY LATE IN THE DAY ON THURSDAY AND CONTINUING INTO FRI...DRIER AND MORE SUBSIDENT AIR WL BE MAKING INROADS ACROSS SOUTH TX BEHIND THIS INITIAL IMPULSE. PCPN CHCS WL THEN PICK UP ONCE AGAIN OVER THE WEEKEND AS MORE S/WV ENERGY DROPS INTO THE PERSISTENT MID/UPR TROUGH AXIS ANCHORED TO OUR WEST. BROAD UPR DIV/DIFL AND A DEEP MOIST FLOW ADVECTING PWS ABV 2 INCHES WL PRODUCE SCTD CONVECTION THIS WEEKEND. THR TROUGH WL SLOWLY WEAKEN ON MON AND TUE. AS A RESULT...WL INDICATE A SLOW DRYING TREND FOR THESE LATTER PDS. TEMPS WL BE MODERATED BY THE PCPN THROUGHOUT THE PD. WL GENERALLY GO WITH SLIGHTLY BELOW NORMAL TEMPS THROUGH MOST OF THE FCST PD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 84 73 90 74 / 70 90 40 40 30 VICTORIA 71 82 71 88 72 / 70 90 50 50 30 LAREDO 75 85 74 95 76 / 70 90 30 30 20 ALICE 72 85 72 92 73 / 70 90 40 40 20 ROCKPORT 75 84 74 86 76 / 70 90 50 40 30 COTULLA 71 83 72 91 73 / 70 90 30 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TXZ229>234-239>247 UNTIL 23Z WED. SCA GMZ250-255-270-275. && 85/SHORT-TERM 80/MB/LONG-TERM
Hazardous weather outlook, Jun 22, 6:00 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT TUE JUN 22 2004 TXZ229>234-239>247-231100- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 600 AM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEP TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS TODAY AND TONIGHT. HEAVY RAINFALL WILL BE THE MAIN CONCERN AND A FLOOD WATCH IS IN EFFECT. RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES OVER SOUTH TEXAS TODAY AND TONIGHT...WITH ISOLATED TOTALS OF 4 TO 5 INCHES POSSIBLE. THE STRONGEST THUNDERSTORMS MAY CONTAIN GUSTY WINDS...BUT AT THIS TIME THE SEVERE WEATHER THREAT APPEARS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STALLED FRONT AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO PERSIST OVER THE AREA. HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON WEDNESDAY. AS THE UPPER SYSTEM MOVES AWAY FROM THE AREA...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY...WITH THE GREATEST RAINFALL AMOUNTS OVER THE VICTORIA CROSSROADS. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION SATURDAY AND SUNDAY...RESULTING IN YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TR/WC
In the hours before
Special weather statement, Jun 22, 12:12 PM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1212 PM CDT TUE JUN 22 2004 TXZ243>245-221815- ARANSAS-NUECES-SAN PATRICIO- 1212 PM CDT TUE JUN 22 2004 ...FUNNEL CLOUDS POSSIBLE OVER THE COASTAL BEND... AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLIDAY BEACH TO PORTLAND TO CORPUS CHRISTI...MOVING EAST-NORTHEAST AROUND 20 MPH. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS ALONG AND AHEAD OF THIS LINE. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. JR
Local storm report, Jun 22, 5:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
502 PM CDT TUE JUN 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/22/2004 NUECES TX LAW ENFORCEMENT
SEVERAL CITY STREETS...INTERSECTIONS AND UNDERPASSES
FLOODED. PORTION OF THE CROSSTOWN EXPRESSWAY FROM
S.P.I.D. TO GOLLIHAR CLOSED DUE TO HIGH WATER.
&&
JRThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:48 PM CDT | Flash Flood Warning | CRP | San Patricio | 117 min |
| Jun 22, 1:11 PM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Jun 22, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 41 min |
| Jun 22, 3:10 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jun 22, 3:25 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| Jun 22, 5:20 PM CDT | Special Marine Warning | CRP | 55 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.